Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 92, NWS Detroit, MI

July 17, 2012Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 17, 2012, 10:12 PM EDT for Shiawassee County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 10:12 PM EDT (02:12 UTC)
Expired
Jul 17, 2012, 10:45 PM EDT
In force
33 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Shiawassee County, MI

The radar

The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 10:23 PM EDTTSTM WND GST 44Owosso, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KDTX 180212
SVRDTX
MIC155-180245-
/O.NEW.KDTX.SV.W.0092.120718T0212Z-120718T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1012 PM EDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1045 PM EDT

* AT 1008 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR HENDERSON...OR NEAR OWOSSO...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORUNNA AROUND 1020 PM EDT.
  JUDDVILLE AROUND 1025 PM EDT.
  VERNON AND LENNON AROUND 1030 PM EDT.
  DURAND AROUND 1035 PM EDT.
  BYRON AROUND 1040 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OWOSSO...             NEW LOTHROP...        LENNON...
  HENDERSON...          DURAND...             CORUNNA...
  BYRON...              BANCROFT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4312 8432 4313 8399 4313 8393 4278 8393
      4278 8394 4300 8433
TIME...MOT...LOC 0212Z 302DEG 30KT 4304 8417
WIND...HAIL <50MPH 1.00IN

$$

DG
2 follow-up statements
074 
WWUS53 KDTX 180222
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1022 PM EDT TUE JUL 17 2012

MIC155-180245-
/O.CON.KDTX.SV.W.0092.000000T0000Z-120718T0245Z/
SHIAWASSEE MI-
1022 PM EDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHIAWASSEE COUNTY UNTIL 1045 PM EDT...

AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CORUNNA...OR NEAR OWOSSO...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERNON AROUND 1030 PM EDT.
  DURAND AND LENNON AROUND 1035 PM EDT.
  BYRON AROUND 1040 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OWOSSO...             NEW LOTHROP...        LENNON...
  HENDERSON...          DURAND...             CORUNNA...
  BYRON...              BANCROFT...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4312 8432 4313 8399 4313 8393 4278 8393
      4278 8394 4300 8433
TIME...MOT...LOC 0222Z 302DEG 30KT 4300 8407
WIND...HAIL 60MPH 1.00IN

$$

DG
916 
WWUS53 KDTX 180241
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1041 PM EDT TUE JUL 17 2012

MIC155-180250-
/O.EXP.KDTX.SV.W.0092.000000T0000Z-120718T0245Z/
SHIAWASSEE MI-
1041 PM EDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHIAWASSEE COUNTY
WILL EXPIRE AT 1045 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT 
OF THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4312 8432 4313 8399 4313 8393 4278 8393
      4278 8394 4300 8433
TIME...MOT...LOC 0240Z 302DEG 30KT 4292 8390

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:53 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 17, 7:53 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
753 PM EDT TUE JUL 17 2012

.UPDATE...

WILL CANCEL THE EXCESSIVE HEAT WARNING EARLY.

GUST FRONT HAS PUSHED SOUTH TO AROUND I 69 AND BROUGHT AN END TO
THE RECENT HEAT. THIS BOUNDARY WILL CONTINUE TO SINK SOUTH THROUGH
THE AREA AND BRING TEMPERATURES DOWN INTO THE 80S (AND EVENTUALLY
70S) LATER THIS EVENING. EVEN SOUTH OF THE BOUNDARY...DEW POINTS
HAVE MIXED TO AROUND 60 DEGREES...SO HEAT INDICES ARE IN THE 95 TO
100 DEGREE RANGE WITHIN WARM SECTOR...WELL BELOW THE 105 CRITERION
FOR THE WARNING.

WILL NOT ADJUST THUNDERSTORM CHANCES WITH THIS UPDATE AS ACTIVITY
PASSING NORTH OF GRAND RAPIDS MAY STILL BRING A CHANCE OF STORMS
TO POINTS ALONG AND SOUTH OF I 69. TO THIS POINT...ACTIVITY OVER
SOUTHEAST LOWER MICHIGAN HAS REMAINED ANCHORED OVER THE SAGINAW
VALLEY AND THUMB.

&&

.AVIATION...ISSUED 705 PM EDT TUE JUL 17 2012

//DISCUSSION...

WINDS WILL SHIFT TO NORTHWEST AND THEN NORTHEAST AS A COLD FRONT
SAGS SOUTH THROUGH THE AREA OVERNIGHT INTO WEDNESDAY. THERE REMAINS
SOME POTENTIAL FOR THUNDERSTORMS ALONG AND BEHIND THIS FRONT...BUT
AT THIS TIME IT APPEARS THAT KMBS WILL SEE THE GREATEST RISK EARLY
IN THE FORECAST WITH ALL SITES SHARING SOME RISK OVERNIGHT...WITH
THE POTENTIAL FOR SHOWERS LINGERING INTO WEDNESDAY.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE ON THUNDERSTORM POTENTIAL AND TIMING OVERNIGHT.

&&

.PREV DISCUSSION...ISSUED 343 PM EDT TUE JUL 17 2012

SHORT TERM...TONIGHT

A COLD FRONT DROPPING FROM THE NORTH WILL SLOWLY DROP THROUGH THE
ENTIRE SOUTHEAST MICHIGAN REGION BY EARLY WEDNESDAY MORNING. THE
PASSAGE OF THE COLD FRONT WILL BRING A DRAMATIC SHIFT IN WIND
DIRECTION FROM THE WEST TO A NORTHEASTERLY DIRECTION OVERNIGHT. THE
GUSTY WINDS PRESENT ACROSS THE CWA THIS AFTERNOON WILL DIMINISH
AS THE COLD FRONT PASSES TO THE SOUTH. AS STABILITY DECREASES
THROUGH THE REMAINDER OF THE AFTERNOON...SHOWER AND THUNDERSTORM
POTENTIAL WILL INCREASE AS THIS FRONT TRAVERSES ACROSS THE CWA.
WHILE THERE IS STILL SOME UNCERTAINTY IN EXACT TIMING...THE BEST
CHANCE FOR THUNDERSTORMS...POTENTIALLY SEVERE...WILL BE POSSIBLE IN
THE LATE EVENING AND EARLY MORNING TIME RANGE ONCE THE FRONT PASSES
THROUGH THE REGION. INCREASING ML CAPE LEVELS AND WEAKENING OF THE
CAP THROUGH THE REST OF THE AFTERNOON WILL INCREASE THE POTENTIAL
FOR THUNDERSTORM DEVELOPMENT THIS EVENING. THE CHANCE OF
THUNDERSTORMS WILL ALSO BE ENHANCED BY INCREASING MOISTURE ALONG THE
THETA E GRADIENT BEHIND THE COLD FRONT. MAIN CONCERN WITH ANY
THUNDERSTORMS THAT DEVELOP WILL BE STRONG AND GUSTY WINDS. HAVE
DECREASED POPS ACROSS THE SOUTHERN CWA TO SLIGHT CHANCE UNTIL AFTER
00Z AS RADAR SHOWS LITTLE DEVELOPMENT OF SHOWERS AT THE PRESENT
TIME. CURRENT VISIBLE IMAGERY SHOWS A SCATTERED CUMULUS DECK ACROSS
MUCH OF THE CWA AND THEREFORE HAVE KEPT A PARTLY CLOUDY FORECAST
THROUGH EARLY THIS EVENING WITH INCREASING CLOUD COVERAGE AS SHOWERS
AND THUNDERSTORMS DEVELOP LATER THIS EVENING. HAVE ALSO DECREASED
MINIMUM TEMPERATURES ACROSS THE NORTHERN CWA AND INTO THE THUMB
REGION TO THE MID 60S AS THE COLD FRONT IS EXPECTED TO PASS THROUGH
THAT AREA MUCH EARLIER THAN THE DETROIT METRO AREA WHERE THE
OVERNIGHT LOWS WILL BE IN THE LOW TO MID 70S.

LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY

SHOWERS AND A FEW THUNDERSTORMS WILL BE ONGOING WEDNESDAY MORNING AS
THE SURFACE FRONT SLOWLY SINKS SOUTH THROUGH THE SOUTHERN GREAT
LAKES. THUNDERSTORM CHANCES WILL INCREASE DURING THE AFTERNOON HOURS
AS INSTABILITY INCREASES WITH MLCAPE VALUES GETTING TO 1000 TO 1500
J/KG. HOWEVER THIS WILL BE OFFSET BY A STRONG CAP AT 825
MB...WARRANTING A CONTINUED CHANCY POP INSTEAD OF INCREASING TO
LIKELY. HIGH TEMPERATURES ON WEDNESDAY WILL RANGE FROM AROUND 90
SOUTH OF THE FRONT TO THE LOW TO MID 80S NORTH OF THE FRONT IN THE
NORTHERN THUMB AND SAGINAW VALLEY.

DESPITE THE SURFACE COLD FRONT MOVING SOUTH OF THE AREA WEDNESDAY
EVENING...THE MID LEVEL FRONT WILL LINGER ACROSS SOUTHEAST MICHIGAN
WITH CONTINUED HIGH THETA E VALUES ACROSS THE SOUTH THROUGH
THURSDAY. THE LINGERING MID LEVEL FRONT AND STEADY MARCH OF
SHORTWAVES WILL MEAN A CONTINUED CHANCE FOR SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHERN AND WESTERN CWA DURING THIS TIME
PERIOD. HOWEVER WITH THE SURFACE FRONT TO THE SOUTH TEMPERATURES
WILL BE NOTICEABLY COOLER WITH HIGHS ON THURSDAY AROUND 80 DEGREES.

A LARGE SURFACE RIDGE WILL BUILD INTO THE CENTRAL GREAT LAKES LATE
IN THE WEEK...KEEPING THE WEATHER DRY THROUGH THE EARLY PART OF THE
WEEKEND. NORTHWEST FLOW ALOFT WILL KEEP TEMPERATURES RIGHT AROUND
NORMAL FOR THIS TIME OF THE YEAR...WITH HIGHS IN THE LOWER TO MIDDLE
80S. A SHORTWAVE RIDING ALONG THE PERIPHERY OF THE LARGE SCALE RIDGE
IN PLACE OVER THE CENTRAL PLAINS WILL DIVE SOUTH THROUGH THE CENTRAL
GREAT LAKES DURING THE SECOND HALF OF THE WEEKEND. THIS WILL BE
COINCIDENT WITH A LARGE SCALE LOW PRESSURE SYSTEM WORKING SOUTH
THROUGH QUEBEC DURING THE EARLY PART OF NEXT WEEK...BRINGING A
PERIOD OF POTENTIAL SHOWERS AND THUNDERSTORMS THROUGH MONDAY BEFORE
RIDGING BUILDS BACK IN PROVIDING FOR A DRY TUESDAY. WARM AIR
ADVECTION AND RISING 850 MB TEMPERATURES BACK INTO THE UPPER TEENS
WILL BRING DAYTIME HIGHS BACK AROUND THE 90 DEGREE MARK DURING THIS
PERIOD.

MARINE...

GUSTY WINDS THIS AFTERNOON AHEAD OF AN APPROCHING COLD FRONT WILL
DIMINISH LATE TONIGHT. WINDS WILL VEER TO THE NORTH RAPIDLY AS THE
COLD FRONT PASSES TO THE SOUTH. THIS COLD FRONT WILL BRING SHOWERS
AND THUNDERSTORMS TO THE GREAT LAKES DURING THE EVENING AND
OVERNIGHT HOURS WITH SOME POSSIBLY BECOMING SEVERE. HIGH PRESSURE
WILL THEN BUILD INTO THE NORTHERN GREAT LAKES WEDNESDAY INTO
THURSDAY...MAINTAINING EAST-NORTHEASTERLY WINDS ON THE LAKES THROUGH
THE END OF THE WEEK.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......DG
AVIATION.....DG
SHORT TERM...RK
LONG TERM....KURIMSKI
MARINE.......RK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 17, 4:19 PM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT TUE JUL 17 2012

MIZ047>049-053>055-060>062-182030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
419 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCESSIVE HEAT WARNINGS AND ADVISORIES ARE IN EFFECT. PLEASE
REFER TO THE LATEST URGENT WEATHER MESSAGE FOR DETIALS.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. THERE IS A CHANCE OF SEVERE WEATHER WITH SOME OF THESE
STORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 70 MPH AS THEY MOVE EAST AT 40 MPH. THE
THUNDERSTORMS WILL RESULT AS A COLD FRONT DROPS DOWN FROM THE
NORTH AND COLLIDES WITH A HOT AND UNSTABLE AIRMASS RESIDING OVER
SOUTHERN MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS LINGERING INTO WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

MIZ063-068>070-075-076-082-083-182030-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
419 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT. PLEASE REFER TO THE
LATEST URGENT WEATHER MESSAGE FOR DETIALS.

SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 6 PM. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WEATHER WITH THESE STORMS. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH
AS THEY MOVE EAST AT 30 MPH. THE THUNDERSTORMS WILL RESULT AS A
COLD FRONT DROPS DOWN FROM THE NORTH AND COLLIDES WITH A HOT AND
UNSTABLE AIRMASS RESIDING OVER SOUTHERN MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS THE COLD FRONT
STALLS OVER THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-182030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
419 PM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
LAKE HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND
TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WEATHER WITH
THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 50 KNOTS AS THEY MOVE EAST AT 40 MPH. THE
THUNDERSTORMS WILL RESULT AS A COLD FRONT DROPS DOWN FROM THE
NORTH AND COLLIDES WITH A HOT AND UNSTABLE AIRMASS RESIDING OVER
SOUTHERN MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS THE COLD FRONT
STALLS OVER THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 17, 7:24 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT TUE JUL 17 2012

MIZ049-054-055-180030-
HURON-SANILAC-TUSCOLA-
724 PM EDT TUE JUL 17 2012

...SPECIAL WEATHER STATEMENT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF PORT SANILAC TO 4 MILES WEST OF REESE...MOVING EAST AT 20 MPH.

LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED AS THESE
STORMS TRAIN OVER THE SAME AREA OVER THE NEXT HOUR. THIS WILL
PRODUCE SIGNIFICANT PONDING OF WATER ON AREA ROADWAYS.

IN ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL OCCUR WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  DECKERVILLE BY 730 PM EDT...
  VASSAR BY 750 PM EDT...
  MAYVILLE BY 825 PM EDT...
  KINGSTON AND SANDUSKY BY 830 PM EDT...

HEAVY RAINFALL MAY PRODUCE LOCALIZED MINOR FLOODING IN LOW LYING OR
POORLY DRAINED AREAS. DRIVE WITH CARE AND REMEMBER NEVER TO DRIVE
THROUGH A FLOODED ROADWAY.

DG
Local storm report, Jul 17, 7:33 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
733 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     8 ESE AU GRES           44.02N 83.54W
07/17/2012  M44.00 MPH       LHZ421             MI   C-MAN STATION

0620 PM     TSTM WND GST     12 NNW BAY PARK         43.81N 83.72W
07/17/2012  M40.00 MPH       LHZ422             MI   C-MAN STATION

&&

SCHULTZ
Local storm report, Jul 17, 7:38 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             MUNGER                  43.52N 83.77W
07/17/2012  M0.50 INCH       BAY                MI   PUBLIC

&&

SCHULTZ
Special weather statement, Jul 17, 8:42 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
842 PM EDT TUE JUL 17 2012

MIZ053>055-060>063-180200-
GENESEE-LAPEER-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-
842 PM EDT TUE JUL 17 2012

...SPECIAL WEATHER STATEMENT...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTH OF MARLETTE TO 10 MILES WEST OF CHESANING...MOVING
SOUTHEAST AT 20 MPH.

HEAVY DOWNPOURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS...WITH THE STRONGEST STORMS ALSO
CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL.

* THUNDERSTORMS WILL BE NEAR...
  CHESANING AND BIRCH RUN BY 850 PM EDT...
  MAYVILLE BY 855 PM EDT...
  OAKLEY AND MILLINGTON BY 900 PM EDT...
  MONTROSE BY 905 PM EDT...
  MARLETTE AND HENDERSON BY 910 PM EDT...
  NEW LOTHROP AND CLIO BY 915 PM EDT...
  OTTER LAKE BY 920 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

DG
Local storm report, Jul 17, 9:08 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             4 N MARLETTE            43.38N 83.08W
07/17/2012  M0.50 INCH       SANILAC            MI   TRAINED SPOTTER

&&

SCHULTZ
Special weather statement, Jul 17, 9:36 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 PM EDT TUE JUL 17 2012

MIZ053-060-061-180230-
GENESEE-SAGINAW-SHIAWASSEE-
936 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF ST. CHARLES TO 21 MILES WEST OF OWOSSO...MOVING SOUTHEAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MARION SPRINGS BY 945 PM EDT...
  ST. CHARLES BY 955 PM EDT...
  OAKLEY AND HENDERSON BY 1000 PM EDT...
  OWOSSO BY 1005 PM EDT...
  CORUNNA BY 1010 PM EDT...
  NEW LOTHROP AND MONTROSE BY 1015 PM EDT...
  DURAND AND BANCROFT BY 1020 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:47 PM EDTSmall Craft AdvisoryDTX48 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.